I am amazed and horrified to find that this drug is still being handed out to people with out proper supervision and advice. My husband was prescribed the drug a few years ago by his G.P. as his migraines had become more frequent, due to stress at work etc. He changed from someone who had little trouble getting up for work to a groggy, bleary eyed creature. Over the next 12 months he became increasingly belligerent, aggressive and unbearable to be around. He also experienced almost permanent numbness down his left side, like a mini stroke. I was just at the point of leaving this dark, brooding monster who was the antithesis of the funny, loving, intelligent man I married, when it occurred to me that this personality shift had taken place since he'd been taking this drug. Having picked one of his better moments to talk about this, he decided to stop taking the drug to see what happened. Within 24 hours my beloved husband was back. I got hold of the drugs and the information leaflet contained within it and realised that almost every side effect listed applied to my husband. Having been back to the G.P. together to discuss the effect this dreadful stuff had, she thought he should still take it and take anti-depressants as well, no thankyou.
I had always suspected that many of his migraines were triggered by low blood sugar, no breakfast, missing lunch etc. and now he has adopted regular eating patterns in combination with the herbal remedy Feverfew he has only had two migraines in the last year. We were told subsequently by yet another G.P. at the practice that Pizotifen is only supposed to be prescribed for people with debilitating seratonin triggered migraines, that it is a drug of last resort for people who cannot function on a daily basis due to persistent attacks. He also pointed out that not only should it never been given to someone with the level and type of migraine he had, but also as he drives to work every day he should never have been prescribed this drug as it renders you unfit to drive or operate machinery, which the original G.P. should have known but never mentioned. . Thank goodness he didn't come to harm or cause any!!! We recently came across a couple pulling their hair out over their migraine suffering teenage son. He has recently been prescribed Pizotifen and has become so awful that they were considering throwing him out. We couldn't believe that it was happening to someone else and hence I searched out this site. It is a seratonin inhibitor. So unless you have migraines every day and you can't have any kind of life because of them find another treatment. Believe me when I say don't take this drug, not if you love your family.